Can overdosing on ADHD medication cause heart problems later on in life?

Unlikely. Very high doses of stimulants definitely can affect the heart, including the possibility of a heart attack. However, unless there is an actual heart attack, there should be no lasting effect of a single overdose on the heart. Such high doses, done repeatedly, can affect many organs of the body, including not only the heat but also the brain. So, prevent overdose--accidental or on purpose.

Related Questions

How can ADHD medication cause sudden death in a person who is healthy and without heart problems? I don't understand how this is possible.

CNS stimulant. This drug block the reuptake and increases the release of norepinephrine and Dopamine in extra neuronal space. As in any potent CNS stimulant, if abuse, the result can be catastrophic. Use it as directed by your physician. Now be careful when you combine ritalin, Adderall (dextroamphetamine and racemic amphetamine) and methylphenidate as I can see in your medication. It's dangerous.
Difficult to say... There are many types of adhd medications that work in different ways. Generally any medication can potentially cause death in a seemingly healthy individual if misused, in other words, an overdose. People may have unknown allergies or underlying illnesses that are unknown, even if they appear healthy. Your health care provider may be able to answer this with more specific information.

I'm on 10mg of brintellix and recently started 10mg of dextroamphetamine for ADHD. Can dex cause heart problems or sudden death? Worried.

Dextro. If your basic evaluation showed no heart problems, you are fine.
Get EKG if worried. Very rare to have anyone die on the dose you are taking. Go to your Dr to have your heart checked if you still are worried.
Check with prescribe. Brintellix is an antidepressant used to treat manic depressive disease. I could not find an interaction with amphetamines, but you should check with your prescriber about the potentials.

My son was ADHD meds for awhile and is now having heart problems, are these related?

Yes. Heart problems can be related to adhd drugs. Each one for adhd lists many heart problems as side effects. That's why I prefer to find and treat the cause of the problem rather than just cover symptoms with drugs that have some very serious and even life threatening side effects. Everyone can read about drug side effects online before filling a prescription and can ask for a non-drug treatment.
No. None of the medications used for adhd have been shown to cause heart problems. Most of the problems are rapid heart rate which are usually caused by allowing caffeine and chocolate use with the stimulants. Pediatrics vol. 108 no. 4 october 2001, pp. 1033-1044 american academy of pediatrics clinical practice guideline treatment of the school-aged child with attentiondeficit/hyperactivity disor.
Maybe. It's a good idea to have a checkup before starting adhd medications to make sure you don't have a personal or family history of heart problems. If your son has no history of heart problems before he started the medication, he could be having medication side effects and needs to see his physician immediately.

DX ADHD, I have CAD 30% blockage, being treated for mild HTN. No other heart problems. Is Adderall (dextroamphetamine and racemic amphetamine) 20mg XR ok to take under these conditions? Risks?

ADHD, HTN and CAD. At this time and with these diagnoses present I would not recommend the use of Adderal. There are behavioral therapies and alternatives that you can use instead. There is risk in taking it with the hypertension and heart disease.

What medications are 100% safe for adhd, aspergurs, and dislexia that won't cause heart problems for those who where born with a heart problem?

None. There are no drugs which are 100% safe. All drugs have side effects. No drug is 100 % effective. It would be great if there was a medication which is 100% effective and with no side effects. There ain't such a drug. An evaluation is needed and recommendations for treatment should be provided by the examining physician.
Safe meds. If by safe you imply free of side-effects, there are none. Each has its own benefits & adverse effects.

Can a magnesium sulfate overdose cause long term heart problems?

No. Magnesium sulfate can cause toxicity when infused at excessive rates, however its effects quickly dissipate once the infusion is stopped (excreted via urine rather promptly). In extreme cases of severe toxicity cardiac arrest can occur and result in death or permanent deficits in neurological or cardiac function; this is very rare and exceptional.